Toggle Main Menu Toggle Search

Open Access padlockePrints

A note on the posterior inference for the Yule-Simon distribution.

Lookup NU author(s): Dr Cristiano Villa

Downloads

Full text for this publication is not currently held within this repository. Alternative links are provided below where available.


Abstract

The Yule–Simon distribution has been out of the radar of the Bayesian community, so far. In this note, we propose an explicit Gibbs sampling scheme when a Gamma prior is chosen for the shape parameter. The performance of the algorithm is illustrated with simulation studies, including count data regression, and a real data application to text analysis. We compare our proposal to the frequentist counterparts showing better performance of our algorithm when a small sample size is considered.


Publication metadata

Author(s): Leisen F, Villa C, Rossini L

Publication type: Article

Publication status: Published

Journal: Journal of Statistical Computation and Simulation

Year: 2017

Volume: 87

Issue: 6

Pages: 1179-1188

Online publication date: 13/11/2016

Acceptance date: 28/10/2016

ISSN (print): 0094-9655

ISSN (electronic): 1563-5163

Publisher: Taylor & Francis

URL: https://doi.org/10.1080/00949655.2016.1255741

DOI: 10.1080/00949655.2016.1255741


Altmetrics

Altmetrics provided by Altmetric


Actions

Find at Newcastle University icon    Link to this publication


Share